Hello. So I am 18 years old and back in March I started the depo shot. I decided to discontinue after the first round due to my period lasting almost a month. My last period was around the end of April. I'm not sexually active. Yesterday I started having period cramps but noticed no bleeding. I noticed a very light dark brown discharge similar to the type you get at the end of your period. So I decided to insert a tampon thinking my period was starting. After taking it out I noticed more of this thick brown discharge with just a little dab of bright red blood. So now today I'm having much worse cramps with a little brown thick discharge when I wipe. What could be going on?
This is a bleeding/brown discharge first time after April.Yes, depo can cause this.It can make cycle irregular,absent or even persistent.Even this effect persists upto 6-18 months after stoppage of Depo. As there is no risk of pregnancy here,you have to wait only.If the cramps are intense, either you can take any OTC available medication like paracetamol or brufen or meet your GP.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.